MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
The attachment came loose when the needle was screwed into place.It was possible to reattach the attachment to the vaccine, but it came loose every time the needle was screwed in, so it could also be due to the needles.It felt like there was "air pressure" in the syringe that pushed up both the attachment and the needle.Injecting the vaccine into the left arm, i notice that the dose ends up to the side, drops on the arm.Ran where the needle is screwed in.Unclear how much of the dose went in.During vaccination 12/12 when leakage occurred during vaccination and part of the dose ran alongside.Where part of the dose ran next to the pupil means a new vaccination.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2501003.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, two (2) unused needle samples, one (1) used needle sample, and a syringe sample were received for evaluation by our quality team for this record and for related record (b)(6).Using the syringe provided, one of the unused needles was used.Proper activation of the snap clip was confirmed and no indications of leakage or connectivity failure were observed.The needle bevel was found to show no signs of defect.Based on the investigation results, a cause related to the needle manufacturing process could not be determined.Engagement force is measured as a final test prior to the release of every lot, and the results were found to be within specifications for lot 2501003.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes (the most common syringe design in europe).We recommend the user follow the instructions for use, which are unique in recommending the user ¿push firmly when attaching the needle to the syringe¿ and the user should be sure the clip is activated.When attaching a needle with smartslip technology (tm) to a luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection from being made, the user should ¿push while twisting¿.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23995161
Report Number3002682307-2025-00157
Device Sequence Number13389263
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250107(17)291231(10)2501003
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2501003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown